# SDR 3054K

- Difficulty date: March 4, 2003
- Submitted: March 4, 2003
- Operation: General aviation
- Aircraft: N3054K
- Make and model: Piper PA-34-200T
- Aircraft serial: 347970102
- Aircraft time: 4,797 hours
- System (JASC): 2421 · AC Generator-Alternator
- Part: Shaft
- Part number: ALU306
- Condition: Broken
- Location: Alternator
- Part time: 497 hours
- Component: Alternator, Electrosys
- Component part number: ALX9525B
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

AIRCRAFT RIGHT ALTERNATOR DROPPED OFF LINE IN FLIGHT. PILOT RETURNED TO AIRPORT WITHOUT INCIDENT. REMOVED ALTERNATOR AND DISCOVERED DRIVE SHAFT SHEARED. THIS AIRCRAFT HAS THE SINGLE PIECE COUPLING INSTALLED. WHEN SHAFT SHEARS WE HAVE SEEN PIECES CONTAMINANT OIL SYSTEM AND SUBSEQUENTLY CAUSE OIL PUMP FAILURES.
